MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1414140-J
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Lack of Effect (4065)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Failure of Implant (1924); Rupture (2208); Clinical Endoleak (4843)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of the alto abdominal aortic aneurysm stent system.Approximately six (6) days after post initial procedure, the patient presented with an endoleak type 1b.The physician elected to treat the patient by implanting an ovation ix iliac limb.The final patient status was reported as doing well post-repair.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of the alto abdominal aortic aneurysm stent system.Approximately six (6) days after post initial procedure, the patient presented with an endoleak type 1b.The physician elected to treat the patient by implanting an ovation ix iliac limb.The final patient status was reported as doing well post-repair.Additional information: the clinical assessment determined that there was evidence to suggest a type ii endoleak also occurred (type ii endoleaks are anatomy-related events and are not caused or contributed by the device).The type ii endoleak was discovered during the review of the operative report.It was also reported that there was a slow type i endoleak on completion of the index procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ovation ix, type ib endoleak from the right iliac artery, and the additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak occurred.(type ii endoleaks are anatomy-related events and are not caused or contributed by the device).The procedure-related harms identified were ruptured aorta, abnormal blood loss, genitourinary, and readmission with additional endovascular procedures.It was reported that there was a slow type i endoleak on completion of the index procedure.This likely contributed to the aortic rupture with the need for additional endovascular procedures.The device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be discharged home postoperative day twelve and readmitted one day later with discharge on hospital day nine.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem g3 awareness date h6 health effect - clinical code, remove 1924 h6 medical device problem codes, remove 3191 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15982935
Report Number3008011247-2022-00161
Device Sequence Number12208685
Product Code MIH
UDI-Device Identifier00850007370220
UDI-Public(01)00850007370220(17)250826(10)FS082522-37
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Model NumberTV-IL1414140-J
Device Lot NumberFS082522-37
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION ALTO MAIN BODY FS061022-08; OVATION IX ILIAC LIMB FS080222-15; OVATION IX ILIAC LIMB FS080322-70; OVATION IX ILIAC LIMB FS090122-06; OVATION PRIME FILL POLYMER FF052322-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexUnknown